| Model Number |
N/A |
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/11/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of ngas2058 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
Event or Problem Description
It was reported that the device was placed in september 2016 and withdrawn on (b)(6) 2017.Caregiver reports that cuff was inflated with 4-5 ml of distilled water.Use of homemade diet was crushed and sifted.After that, the device was cleaned with water.Client informed that the patient presented some characteristics/symptoms that the balloon had broken.It was found that the cuff on the device was broken.The device was removed and replaced.No harm to the patient.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged tri-funnel inner balloon bolster was confirmed and the cause appears to be use related.The product returned for evaluation was a 14fr tri-funnel feeding tube.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through over-filling the feeding tube balloon.The appropriate inflation volume is listed on the inflation valve and over-inflation can be avoided by fully draining the balloon prior to inflation.The returned product sample was evaluated and a longitudinally-aligned split in the balloon membrane was observed.This catheter damage was determined to be typical of a burst, and the characteristics observed which supported this type of failure included: tensile weakness in the membrane at the fracture site (due to over-inflation prior to burst).Granular fracture surface texture (typical of tearing failure modes).Additionally, residual material and discoloration was seen throughout the sample which established a usage history of the product and suggested the product had worked as intended for a period of time prior to the event.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.These features are characteristically found due to the over-inflation and fracture of the balloon tubing.The product instruction for use (ifu) contains the following information which may be relevant to this type of event, "do not exceed the maximum recommended inflation volume as this may cause excessive pressure on the gastric mucosa and migration of the internal balloon into the peritoneal cavity".
Event or Problem Description
It was reported that the device was placed in (b)(6) 2016 and withdrawn on (b)(6) 2017.Caregiver reports that cuff was inflated with 4-5 ml of distilled water.Use of homemade diet was crushed and sifted.After that, the device was cleaned with water.Client informed that the patient presented some characteristics/symptoms that the balloon had broken.It was found that the cuff on the device was broken.The device was removed and replaced.No harm to the patient.